Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 9, NWS Sacramento, CA

June 29, 2000Tuolumne County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jun 29, 2000, 5:19 PM PDT for Tuolumne County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2000, 5:19 PM PDT (00:19 UTC)
Expired
Jun 29, 2000, 6:00 PM PDT
In force
41 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Tuolumne County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 0.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2000-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2000-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS56 KSTO 300017
SVRSAC
CAC109-300100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
519 PM PDT THU JUN 29 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA

* UNTIL 600 PM PDT

* AT 515 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST SOUTH HIGHWAY 108 OR NEAR SONORA PASS...
  AND IS NEARLY STATIONARY. THIS STORM IS 15 MILES EAST OF
  PINECREST AND JUST NORTH OF YOSEMITE PARK BOUNDARY.

* THE SEVERE THUNDERSTORM WILL MOVE LITTLE WITH TIME.

THIS THUNDERSTORM LIKELY CONTAINS LARGE HAIL AND VERY HEAVY
DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

TARDY/ROWE

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:05 PM PDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 29, 3:05 PM PDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
305 PM PDT THU JUN 29 2000

AS WAS MENTIONED IN MORNING AFD...THE CONVECTION OVER THE SIERNEV HAS
DEVELOPED FURTHER N THAN YESTERDAY...AND IS REACHING INTO PLUMAS
COUNTY. THIS WAS EXPECTED DUE TO THE PLUME OVER EXTREME NORCAL THAT
SAGGED SWD WITH THE SLIGHT LOWERING OF HEIGHTS OVERNITE DUE TO THE
PASSING WEAK WAVE OVER FAR NORCAL AND ORG. EXPECT MOST OF THE
ACTIVITY IN PLUMAS TO STAY E OF THE CREST...BUT LIKELY THAT TRWS S OF
TAHOE WILL DEVELOP IN OUR ZONE 69 AS AIR MASS IS VERY UNSTABLE.  MSAS
COMPUTED LI'S LESS THAN -3 OVER THAT AREA. MODELS CONTINUE TO SHOW
MID LEVEL WINDS TURNING S TO SE AROUND 10 KTS WHICH ALSO MAY STEER
THEM SEWD. SLIGHT LOWERING OF HEIGHTS FROM YESTERDAY AND THE
DEEPENING OF THE MARINE LAYER WITH CONTINUED MODEST PRESSURE
GRADIENTS INLAND HAS COOLED MOST VLY LOCATIONS. HAVE MADE ADJUSTMENTS
TO COOL FRI MAXES...BUT NOT TOO CONFIDENT THAT WE HAVE COOLED THEM
SUFFICIENTLY.

AS NERN PAC TROF APPROACHES THE PAC NW COAST ON FRI...THE FLOW ALOFT
WILL BECOME MORE SWLY...AND DRIER ON FRI. THIS WILL INHIBIT
CONVECTION OVER THE SIERRA. WE BELIEVE CONVECTION WILL DEVELOP NEAR
THE CREST AND THEN MOVE EWD. 5H MOISTURE AND UVM FIELDS FAVOR OUR
ZONE 69 FOR THIS SCENARIO. ALSO...THERE IS A WAVE MOVING TO THE NW
AROUND 30N/135W EVIDENT IN THE WATER VAPOR IMAGERY. SOME OF THIS
MOISTURE MAY BECOME ENTRAINED IN THE SWLY FLOW ON FRI WITH THE
APPROACHING TROF AND COULD AFFECT OUR CREST IN THE SRN PORTION OF
ZONE 69.

MEDIUM RANGE MODELS MRF..EURO...UK HAVE ARE LESS PROGRESSIVE WITH THE
TROF THRU THE HOLIDAY WEEKEND PERIOD. MRF AND EURO HAVE LEANED TOWARD
THE UK FROM YESTERDAY AND SHOW MORE DIGGING OF THE TROF OFFSHORE
BEFORE THE TROF MOVES INLAND. THUS...WE HAVE BACKED OFF ON THE
THUNDER THREAT FOR THE MTNS DURING THE WEEKEND...BUT WILL INCLUDE IT
MON/TUE WHEN THE TROF MOVES INLAND. HOWEVER...COOLING TREND STILL ON
TAP. ITEM TO NOTE IS NEXT LITTLE SURGE OF 5H MOISTURE ON SUN AS
INDICATED IN THE 72 HR AVN. 84 HR MRF...KEEPS THE MOISTURE MAINLY TO
OUR S AND E.   JHM

.STO...NONE.

BLU UU 066/078 064/075 059 79100
RBL UU 070/101 067/096 063 79000
SAC UU 058/092 057/087 056 79000
N

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.